MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/150/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 5/150/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430494
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the outer shaft has been retracted by about 8 mm, which explains the physicians impression of the loose tip.The stent has not been released and is still fully crimped under the retractable outer shaft.The outer shaft is compressed in its distal portion, indicating application of a pushing force despite meeting resistance.The distal end of the outer shaft and the device tip show severe indentations and scratches.In addition, in the stent area the outer layer of the outer shaft is scraped off.Outside of the deformed zone the outer shaft diameter complies with the specification.Inspection of the remainder of the device revealed no other damage or irregularity.The 6f introducer sheath used in the intervention was not returned for analysis.Review of the product release documentation confirmed that the device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.During final inspection, the outer shaft of every stent system undergoes visual inspection and a 100 percent control of the outer shaft diameter is performed.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.The root cause for the complaint event is most likely related to the patients anatomy.The severe indentations and scratches were caused by application of a mechanical load from the outside, e.G.When attempting to cross the previously implanted stent.It should be noted that the ifu states to stent the distal lesion segment first and to take caution when crossing a previously implanted stent.
 
Event or Problem Description
Pulsar-18 t3 stent systems were chosen for treatment of the sfa.After predilatation and a successfully antegrade placement of a pulsar-18 t3 stent size 5/200/135, an extension was needed.The complaint pulsar-18 t3 was advanced through the first placed stent, when resistance was felt.The stent was withdrawn out of the patient, and it was detected that the distal end of the catheter could be moved back and forth, separately from the shaft of the sds.Originally reported on mdr-1028232-2022-06476, but was on wrong lot number.That report has been closed and reporting correct information on this report.

Brand Name
PULSAR-18 T3 5/150/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key16281364
Report Number1028232-2023-00527
Device Sequence Number12458953
Product Code NIP
UDI-Device Identifier07640130446922
UDI-Public(01)07640130446922(17)2310
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2024
Device Model Number430494
Device Catalogue NumberSEE MODEL NO.
Device Lot Number10200768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Initial Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown